Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: anxiety
Created On 4/2/06 11:52 PM
Topic View:

View thread in raw text format


hakoltov
Junior Supporter

Posts: 7
Joined: Jan 2006

4/2/06 11:52 PM
User is offline

Dear Dr. Price,
I am considering going on Meds for anxiety,
but I do not want to stay on it permanently. What are the chances of me getting off of it? and how strong are these meds, and what are some of the side effects that comes with these meds? and also do you know of any good frum psychiatrist in brooklyn?
thanks.


-------------------------
"Whatever doesn't kill you, makes you stronger"
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/3/06 2:03 AM
User is offline

By anxiety I am assuming you mean "worries." In general, there are 2 main classes of medications for worries. The serotonin medications (zoloft, paxil, paxil cr, prozac, celexa, lexapro, effexor) which take a few weeks to fully work and must be taken daily. Side effects vary: sedation, activation, abdominal complaints, headache etc. or none at all. The tranquilizers (ativan, xanax, xanax xr, klonopin, valium) which can be taken as needed during the day or not at all. These can work within minutes but then their effect wears off during the day. Side effects are mostly sedation if one takes too much and dependence if one has to take them frequently and at higher doses. The best strategy is perhaps cognitive behavior therapy perhaps combined with an as needed tranquilizer. Once the acute anxiety is stabilized one may chose to use a serotonin medication to facilitate progress in the therapy. The tranquilizer may then be tapered followed by the serotonin medication after stable for some period of time i.e. 6-12 months. Contact Relief Referal Agency in Brooklyn at (718) 431-9501.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



hakoltov
Junior Supporter

Posts: 7
Joined: Jan 2006

4/3/06 11:04 PM
User is offline

Thanks so much for your reply,
I would not say i am a "worrier" its more like feeling Panicky for no reason,
like when im sitting in class, I feel like im trapped and I my heart starts to poound, I get all flushed and I want to run out, I also sometimes feel detached from myself... is this anxiety and is it treated the same way?
thanks so much for your help I really appreciate it.


-------------------------
"Whatever doesn't kill you, makes you stronger"
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/4/06 10:07 AM
User is offline

If it is only occassional panic limited to a situation, the as needed medication approach with relaxation techniques may be best. Speak with your doctor of course.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



hakoltov
Junior Supporter

Posts: 7
Joined: Jan 2006

4/10/06 12:10 AM
User is offline

Thank you so much


-------------------------
"Whatever doesn't kill you, makes you stronger"
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.